Alert archive / Maine / Wind Advisories in 2015

Wind Advisory 1, NWS Caribou, ME

January 5, 20156 counties in Maine

NWS Caribou, ME issued this wind advisory at Jan 5, 2015, 4:21 AM EST for 6 counties in Maine. It took effect at Jan 5, 2015, 7:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2015, 4:21 AM EST (09:21 UTC)
In effect from
Jan 5, 2015, 7:00 AM EST
Expired
Jan 5, 2015, 5:00 PM EST
In force
10 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2015-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2015-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 705 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
391 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
705 m²/s²
0-3 km storm-relative helicity
748 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WWUS71 KCAR 050921
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
421 AM EST MON JAN 5 2015

...GUSTY WEST WINDS WILL DEVELOP TODAY...

.A STRONG COLD FRONT WILL MOVE EAST OF THE REGION TODAY. GUSTY
WEST WINDS WILL DEVELOP IN THE WAKE OF THE COLD FRONT AS MUCH
COLDER AIR STARTS TO POUR INTO THE REGION BEHIND THE FRONT.

MEZ001>006-010-011-015>017-029>032-051730-
/O.NEW.KCAR.WI.Y.0001.150105T1200Z-150106T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
421 AM EST MON JAN 5 2015

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. A FEW HIGHER
  GUSTS ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN.

* TIMING...TODAY.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP
  WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDA
3 follow-up statements
827 
WWUS71 KCAR 051521
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1021 AM EST MON JAN 5 2015

...GUSTY WEST WINDS WILL DEVELOP TODAY...

.A STRONG COLD FRONT WILL MOVE EAST OF THE REGION TODAY. GUSTY
WEST WINDS WILL DEVELOP IN THE WAKE OF THE COLD FRONT AS MUCH
COLDER AIR STARTS TO POUR INTO THE REGION BEHIND THE FRONT.

MEZ001>006-010-011-015>017-029>032-052330-
/O.CON.KCAR.WI.Y.0001.000000T0000Z-150106T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1021 AM EST MON JAN 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...TODAY.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
547 
WWUS71 KCAR 051936
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
236 PM EST MON JAN 5 2015

MEZ001>006-010-011-015>017-029>032-052200-
/O.EXT.KCAR.WI.Y.0001.000000T0000Z-150105T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
236 PM EST MON JAN 5 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...TODAY.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE SOME TREE LIMBS TO SNAP
  WITH SCATTERED POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
019 
WWUS71 KCAR 052155
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
455 PM EST MON JAN 5 2015

MEZ001>006-010-011-015>017-029>032-052300-
/O.EXP.KCAR.WI.Y.0001.000000T0000Z-150105T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
455 PM EST MON JAN 5 2015

...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

WINDS WILL GRADUALLY DECREASE THROUGH THE REMAINDER OF THE
EVENING. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

NORCROSS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 5, 4:17 AM EST, 4 minutes earlier.

Area forecast discussion, Jan 5, 4:17 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
417 AM EST MON JAN 5 2015

.SYNOPSIS...
A STRONG ARCTIC COLD FRONT WILL CROSS THE REGION THIS MORNING.
LOW PRESSURE WILL APPROACH FROM THE WEST TUESDAY AND CROSS THE
AREA WEDNESDAY...AND WILL BE FOLLOWED BY ANOTHER STRONG COLD
FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
***DANGEROUSLY COLD WIND CHILLS EXPECTED ACROSS NORTHERN MAINE
 TONIGHT INTO TUESDAY MORNING***

AN ARCTIC COLD FRONT WILL CROSS THE REGION EARLY TODAY IN THE WAKE
OF LOW PRESSURE THAT BROUGHT WINTRY WEATHER TO THE REGION
YESTERDAY. HIGH TEMPERATURES WILL OCCUR EARLY THIS MORNING AND
THEN GRADUALLY FALL DURING THE COURSE OF THE DAY. EXPECT
TEMPERATURES BY LATE THIS AFTERNOON TO FALL TO AROUND ZERO ACROSS
NORTHERN AREAS AND 5 TO 10 ABOVE ZERO ACROSS CENTRAL AND DOWN
EAST. WINDS WILL ALSO BEGIN TO INCREASE LATER THIS MORNING AS THE
PRESSURE GRADIENT BEGINS TO INCREASE ACROSS THE REGION IN THE
WAKE OF THE DEPARTING LOW AND HIGH PRESSURE BUILDING IN FROM THE
WEST. BUFKIT SOUNDINGS INDICATE THE POTENTIAL FOR SOME HIGHER
WINDS ALOFT TO MIX DOWN IN GUSTS THIS AFTERNOON...ESPECIALLY
ACROSS THE HIGHER TERRAIN WHERE SOME GUSTS IN EXCESS OF 45 MPH ARE
POSSIBLE. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CARIBOU
FORECAST AREA FOR TODAY. OTHERWISE...EXPECT PARTLY TO MOSTLY
CLOUDY SKIES THIS MORNING TO GIVE WAY CLEARING BY THIS AFTERNOON.
A FEW SNOW SHOWERS ARE POSSIBLE THIS MORNING AS THE COLD FRONT
CROSSES THE REGION BUT LITTLE IF ANY ACCUMULATION IS EXPECTED.

FOR TONIGHT...HIGH PRESSURE WILL BEGIN TO BUILD EAST TOWARD THE
REGION AS LOW PRESSURE CONTINUES TO MOVE NORTHEAST AWAY FROM THE
REGION. EXPECT MAINLY CLEAR TO PARTLY CLOUDY SKIES ACROSS NORTHERN
AREAS AND MAINLY CLEAR SKIES CENTRAL AND DOWN EAST. THE STRONG
PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL RESULT IN
CONTINUED GUSTY WEST WINDS. THE COMBINATION OF GUSTY WEST WINDS
AND ACTUAL AIR TEMPERATURES FALLING WELL BELOW ZERO ACROSS THE
REGION WILL RESULT IN DANGEROUSLY COLD WIND CHILLS
TONIGHT...ESPECIALLY ACROSS NORTHERN AREAS WHERE ACTUAL AIR
TEMPERATURES ARE EXPECTED TO FALL TO 15 BELOW TO 25 BELOW ZERO
TONIGHT WITH WIND CHILL VALUES REACHING 35 TO 50 BELOW ZERO...THUS
A WIND CHILL WARNING IS IN EFFECT FOR NORTHERN AREAS TONIGHT.
ACROSS CENTRAL AND DOWN EAST AREAS ACTUAL AIR TEMPERATURES ARE
EXPECTED TO FALL TO 10 BELOW TO 15 BELOW ZERO RESULTING IN WIND
CHILL VALUES RANGING FROM 25 TO 34 DEGREES BELOW ZERO. THEREFORE A
WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF CENTRAL AND DOWN EAST
MAINE TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE MODELS HAVE BEEN VERY CONSISTENT ON THE PATTERN THIS WEEK.
DANGEROUS WIND CHILLS OF 35 TO 50 BELOW ARE EXPECTED THROUGH MID-
LATE MORNING TUE ACROSS THE NORTHERN HALF OF THE CWA...AND FROM 25
TO 35 BELOW FOR THE CENTRAL AND DOWN EAST REGIONS. THE PRESSURE
GRADIENT SLACKENS PRETTY QUICK TUE AS HIGH PRESSURE CRESTS OVER
THE AREA. ALTHOUGH THE WIND WILL DROP OFF THE ACTUAL AIR TEMPS
WILL REMAIN WELL BELOW ZERO ACROSS NORTHERN MAINE WITH SINGLE
DIGITS DOWN EAST. IN FACT BOTH RECORD LOW MAXIMUM AND MINIMUM
TEMPERATURES ARE POSSIBLE (MORE IN THE CLIMATE SECTION BELOW). A
CLIPPER SYSTEM MOVES IN FROM THE GREAT LAKES TUE NIGHT AS A
SECONDARY LOW DEVELOPS WELL SOUTHEAST OF THE GULF OF MAINE. THE
INCOMING CLIPPER MAY BRING SOME LIGHT SNOW OR SNOW SHOWERS TO
NORTHERN AND WESTERN AREAS TUE NIGHT AND TO MUCH OF THE REGION
WEDNESDAY. IT STILL APPEARS THAT THERE WILL BE AN INVERTED/NORLUN
TYPE TROUGH EXTENDING BACK TO THE COAST FROM THE OFFSHORE LOW
WEDNESDAY THAT WILL BRING SOME STEADIER PERIODS OF SNOW ALONG AND
NEAR THE COAST. DID BUMP UP THE POPS/QPF FOR WEDNESDAY ALONG THE
COAST...AND NOW HAVE NEAR ADVISORY LEVEL SNOWFALL IN EASTERN
COASTAL HANCOCK AND COASTAL WASHINGTON COUNTIES. IT IS POSSIBLE
THAT WINTER WEATHER ADVISORIES WILL BE NEEDED...BUT WITH THE
CURRENT WIND AND WIND CHILL HEADLINES WILL HOLD OFF FOR NOW. THERE
IS STILL ALSO SOME UNCERTAINTY AS TO WHERE THE HEAVIER SNOW WILL
FALL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A FAST PROGRESSIVE PATTERN CONTINUES. VERY COLD AIR POURS BACK
INTO THE REGION WED NIGHT AS A COLD FRONT AND THEN UPPER TROUGH
WORK ACROSS THE REGION. HIGH PRESSURE QUICKLY CRESTS SOUTH OF THE
AREA THURSDAY AHEAD OF THE NEXT INCOMING CLIPPER. THURSDAY WILL BE
ANOTHER VERY COLD DAY WITH HIGH TEMPERATURES REMAINING BELOW ZERO
ACROSS THE NORTHERN ZONES WITH SINGLE DIGITS ABOVE ZERO DOWN EAST.
CLOUDS RAPIDLY INCREASE LATE THU INTO THU EVENING WITH SOME SNOW
POSSIBLE THU NIGHT INTO FRIDAY AS THE CLIPPER SYSTEM MOVES
THROUGH. IN THE WAKE OF THIS SYSTEM YET ANOTHER SHOT OF COLD AIR
MOVES INTO THE AREA TO START THE WEEKEND. IT LOOKS LIKE THE
PATTERN BECOMES LESS AMPLIFIED AS WE HEAD INTO THE FOLLOWING WEEK
WHICH WILL MAKE FOR A MODERATION TO MORE SEASONABLE TEMPS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR EXPECTED TODAY. THERE COULD BE SOME MVFR CIGS AND
VSBYS THIS MORNING IN ANY ISLD SNOW SHOWERS. GUSTY WEST WINDS ARE
EXPECTED TO DEVELOP IN THE WAKE OF A COLD FRONT TODAY WITH A FEW
GUSTS IN EXCESS OF 40 KTS POSSIBLE AT TIMES.

SHORT TERM: VFR TUE WITH CONDITIONS TO LOWER TO MVFR TUE NIGHT
INTO WED IN -SN/-SHSN. THERE IS THE POTENTIAL FOR A PERIOD OF IFR
CEILINGS IN VSBY AT THE DOWN EAST TERMINALS WEDNESDAY IF STEADIER
SNOW DEVELOPS...ESPECIALLY AT KBHB. MOSTLY VFR THU WITH MVFR TO
LOCAL IFR IN -SN FRI.

&&

.MARINE...
NEAR TERM: A GALE WARNING REMAINS IN EFFECT THROUGH TONIGHT. A
FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED FOR TONIGHT FOR
MODERATE FREEZING SPRAY.

SHORT TERM: MAY STILL NEED A SCA THROUGH AROUND MID MORNING TUE
BEFORE HIGH PRES BUILDS OVER THE WATERS AND THE WIND DIMINISHES
AND THE SEAS SUBSIDE TO BELOW SCA LEVELS. A STRONG SCA OR GALE
WILL LIKELY BE NEEDED BY LATE WEDNESDAY AS COLD AIR POURS OUT OVER
THE WATERS AGAIN. MODERATE FREEZING SPRAY WILL BEGIN TO EASE
TUE...A FREEZING SPRAY ADVISORY IS IN EFFECT UNTIL NOON. MODERATE
FREEZING SPRAY IS LIKELY AGAIN WED NIGHT INTO THU MORNING AND AN
ADVISORY IS POSSIBLE.

&&

.CLIMATE...RECORD LOW TEMPERATURES ARE LIKELY ON TUESDAY, 1/6.  AT
CARIBOU THE RECORD LOW MAXIMUM TEMPERATURE IS -3F, SET IN 1945.
THE RECORD LOW TEMPERATURE IS -20F, SET IN 1999. AT BANGOR...THE
RECORD LOW MAXIMUM TEMPERATURE IS +1F, SET IN 1959. THE RECORD LOW
TEMPERATURE IS -12, SET IN 1999. IT APPEARS LIKELY THAT BOTH
RECORDS WILL FALL AT CARIBOU...BUT PROBABLY WILL REMAIN SAFE AT
BANGOR.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR MEZ001>006-010-011-015>017-029>032.
     WIND CHILL WARNING FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY
     FOR MEZ001>006-010.
     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     TUESDAY FOR MEZ011-015>017-029>032.
MARINE...FREEZING SPRAY ADVISORY FROM 6 PM THIS EVENING TO NOON EST
     TUESDAY FOR ANZ050>052.
     GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ050>052.

&&

NEAR TERM...DUDA
SHORT TERM...CB
LONG TERM...CB
AVIATION...DUDA/CB
MARINE...DUDA/CB
CLIMATE...CB
Hazardous weather outlook, Jan 5, 3:18 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
318 AM EST MON JAN 5 2015

MEZ011-015>017-029>032-060830-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
318 AM EST MON JAN 5 2015

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>006-010-060830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
318 AM EST MON JAN 5 2015

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-060830-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
318 AM EST MON JAN 5 2015

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CB

In the hours before

Special weather statement, Jan 5, 3:43 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
343 AM EST MON JAN 5 2015

MEZ001>006-010-011-015>017-029>032-060900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
343 AM EST MON JAN 5 2015

...EXTREMELY COLD WEATHER TONIGHT AND TUESDAY...

A BITTERLY COLD ARCTIC AIR MASS WILL SPREAD THE COLDEST AIR OF
THE SEASON ACROSS THE REGION LATER TODAY INTO TUESDAY.

TEMPERATURES WILL FALL TODAY...AND BY LATE AFTERNOON WILL RANGE
FROM 5 BELOW TO 5 ABOVE ACROSS FAR NORTHERN MAINE...AND FROM 5 TO
15 ABOVE ACROSS DOWN EAST AREAS.

LOW TEMPERATURES TONIGHT WILL RANGE FROM 15 TO 25 BELOW ACROSS
NORTHERN MAINE...AND FROM 5 TO 15 BELOW DOWN EAST. A WEST WIND OF
15 TO 20 MPH TONIGHT AND EARLY TUESDAY MORNING WITH HIGHER GUSTS
WILL PRODUCE WIND CHILLS OF 35 TO 50 BELOW ACROSS NORTHERN
MAINE...AND FROM 20 TO 35 BELOW DOWN EAST. THE LOW WIND CHILLS
WILL PERSIST INTO TUESDAY MORNING. HIGH TEMPERATURES TUESDAY WILL
RANGE FROM 5 TO 10 BELOW ACROSS NORTHERN MAINE AND FROM ZERO TO 10
ABOVE DOWN EAST.

FROST BITE AND HYPOTHERMIA ARE LIKELY IN AS SHORT AS 15 TO 30
MINUTES IF YOU ARE EXPOSED TO THESE EXTREMELY COLD TEMPERATURES
WITHOUT PROPER PROTECTION. MAKE SURE THAT YOU DRESS WITH SEVERAL
LAYERS OF CLOTHES DESIGNED FOR THE EXTREME CONDITIONS. TRY TO
AVOID SWEATING IF YOU ARE OUTDOORS AS THIS CAN LEAD TO A FASTER
ONSET OF HYPOTHERMIA.

PETS SHOULD BE KEPT INSIDE DURING PERIODS OF EXTREME COLD. ROAMING
CATS WILL OFTER SEEK THE WARMTH OF VEHICLE ENGINES...SO BE SURE
TO KNOCK ON YOUR VEHICLE HOOD OR HONK THE HORN BEFORE STARTING
YOUR VEHICLE.

IF YOU HAVE AN ENGINE BLOCK HEATER OR BATTERY HEATER...NOW WOULD
BE A GOOD TIME TO MAKE SURE THEY ARE IN GOOD WORKING ORDER AND USE
THEM. IF YOU DO NOT HAVE AN ENGINE BLOCK HEATER AND BATTERY
HEATER AND YOUR VEHICLE IS PARKED OUTSIDE...YOU MIGHT WANT TO
CONSIDER STARTING IT EVERY 4 HOURS...OR YOU MAY END UP WITH A DEAD
BATTERY.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:24 AM ESTHeavy Freezing Spray AdvisoryCAR32 hr

Nearby

Wind Advisories in Maine, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.